Alert archive / South Carolina / Frost Advisories in 2006
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 14, 2006, 3:11 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 15, 2006, 5:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 3:11 PM EDT (19:11 UTC)
- In effect from
- Oct 15, 2006, 5:00 AM EDT
- Expired
- Oct 15, 2006, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 141911 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 311 PM EDT SAT OCT 14 2006 ...FROST ADVISORY IN EFFECT SUNDAY MORNING... .SURFACE HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW MINIMUM TEMPERATURES EARLY SUNDAY MORNING TO GENERALLY FALL INTO THE MID 30S ACROSS THE REGION...WITH AREAS OF FROST EXPECTED. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 150800- /O.NEW.KCAE.FR.Y.0004.061015T0900Z-061015T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 311 PM EDT SAT OCT 14 2006 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY. EXPECT AREAS OF FROST LATE TONIGHT AND EARLY SUNDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS72 KCAE 150754 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 354 AM EDT SUN OCT 15 2006 ...FROST ADVISORY IN EFFECT SUNDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S EARLY THIS MORNING FOR MANY LOCATIONS. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151200- /O.EXT.KCAE.FR.Y.0004.061015T0900Z-061015T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 354 AM EDT SUN OCT 15 2006 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. EXPECT AREAS OF FROST TO DEVELOP ACROSS THE AREA EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 14, 3:10 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 14, 3:10 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT SAT OCT 14 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MAIN ISSUE FOR THE SHORT RANGE CONTINUES TO BE MIN TEMPS/FROST POSSIBILITIES FOR TONIGHT. THERE WERE REPORTS OF FROST IN SOME LOCATIONS THIS MORNING. TONIGHT HAS THE POTENTIAL FOR SIMILAR OR EVEN SLIGHTLY COOLER CONDITIONS. THE ONLY FLY IN THE OINTMENT IS SOME QUESTION REGARDING SOME WIND. A SURFACE TROUGH MOVES THROUGH THE REGION THIS EVENING AND EARLY TONIGHT. THIS APPEARS TO KEEP THE PRESSURE GRADIENT TIGHT ENOUGH TO QUESTION WHETHER WINDS CAN DECOUPLE FOR THE SOUTH AND EAST FA. BETTER CHANCE OF DECOUPLING NORTHERN AND CENTRAL FA. AFTER COLLABORATION...WILL ISSUE FROST ADVISORY FOR THE ENTIRE FA. SOME WARM BIASES NOTED IN MOS MIN TEMP GUIDANCE...AND THINK FROST POSSIBILITIES WILL EXTEND INTO THE SOUTHERN FA IF WINDS DROP OFF TOWARDS DAYBREAK. SURFACE HIGH AXIS SHIFTS E/NE SUNDAY NIGHT AND MONDAY...BUT COULD BE CLOSE ENOUGH SUNDAY MORNING FOR ANOTHER COOL NIGHT...ESPECIALLY NE FA. BOTH GFS/NAM INDICATE POTENTIAL FOR INCREASING MID AND UPPER LEVEL CLOUDINESS LATE SUNDAY NIGHT MOVING IN FROM THE WEST. WILL TREND DOWN ON MIN TEMP FORECAST...WITH LOWER TEMPS EAST THAN WEST. && .LONG TERM /MONDAY THROUGH SATURDAY/... SOME DIFFERENCES NOTED BETWEEN NAM AND GFS IN HANDLING THE SW US CUTOFF LOW...WITH NAM SLOWER AND FARTHER SOUTH WITH TRACK THAN GFS. BOTH MODELS INDICATE A PRECEEDING UPPER IMPULSE...THAT MOVES TOWARDS THE FA BY 00Z TUE. GFS FASTER THAN WRF WITH TIMING OF ISENTROPIC LIFT/PRECIP...AND MAVMOS YIELDS A MUCH HIGHER POP FOR MONDAY THAN METMOS...THOUGH GFS IS TRENDING SLOWER THAN PREVIOUS RUNS. IF THE WRF IS CORRECT...WE WOULD NOT SEE SIGNIFICANT PCPN IN OUR FA UNTIL TUE EVE. SO...CONFIDENCE NOT REAL HIGH...WILL GENERALLY TAKE A BLEND...AND POP GRIDS APPEAR WELL COLLABORATED WITH SURROUNDING OFFICES. HPC PREFERS GFS ENSEMBLE MEAN...AND GENERALLY ACCEPTED HPC GUIDANCE THROUGH THE REMAINDER OF THE FORECAST PERIOD...WITH SOME TWEAKS FOR COLLABORATION PURPOSES. && .AVIATION... DRY HIGH PRESSURE OVER THE REGION SHOULD MAINTAIN VFR CONDITIONS THROUGH THE TAF PERIOD. USED THE MAV MOS FOR THE WIND FORECAST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FROST ADVISORY 5AM TO 9AM SUNDAY MORNING ALL ZONES. GA...FROST ADVISORY 5AM TO 9AM SUNDAY MORNING ALL ZONES. &&
Hazardous weather outlook, Oct 14, 4:10 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 410 AM EDT SAT OCT 14 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-150806- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 410 AM EDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in South Carolina, 2006Frost Advisories in Georgia, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.